What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Mar 25, 1:41 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 25, 1:41 PM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
241 PM CDT Fri Mar 25 2022
.SYNOPSIS...
Issued at 240 PM CDT Fri Mar 25 2022
18z data has a frontal boundary running from eastern Lake Superior
into northwest Arkansas. A cold front ran from the arrowhead of
Minnesota to the ND/SD border. Dew points were in the 30s from the
Great Lakes into the central and southern Plains with teens across
the northern Plains.
&&
.SHORT TERM...(This Afternoon through Saturday)
ISSUED AT 240 PM CDT Fri Mar 25 2022
Scattered rain and snow showers will continue late this afternoon
through mid-evening before ending. Wind gusts with the showers have
the potential to exceed 50 mph.
Otherwise expect very windy conditions through midnight with winds
gradually decreasing through sunrise Saturday.
Windy, dry and colder than normal temperatures will be seen across
the area on Saturday but there will be sunshine. High temperatures
will average 10 to 15 degrees below normal.
.LONG TERM...(Saturday Night through Thursday)
ISSUED AT 240 PM CDT Fri Mar 25 2022
Key Messages:
1) Dry and unseasonably cool for the rest of the weekend
2) Milder and rainy conditions develop next Tues/Wed
Discussion:
Saturday night through Monday night, a broad surface ridge will be
in place across the central CONUS. Expect mainly dry and chilly
conditions with highs both days mainly in the 40s. There is a low
chance of light rain Monday in the southwest counties, as the
deterministic ECMWF and ensemble are advertising a weak impulse.
Tuesday, synoptic models and ensembles push a warm front into the
region. Timing on this fropa is still uncertain, and will
determine coverage of showers and the north to south temperature
contrast across the forecast area. Confidence increases in
widespread rain and embedded thunderstorms Tuesday night with the
approaching cold front and southern stream 500mb wave.
Wednesday looks to have the highest coverage of showers and
isolated storms, although fine details are yet to become clear due
to lack of clarity in phasing of northern/southern stream short
wave energy. The severe weather potential looks low at this time,
although that can easily change this time of year.
Late Wednesday into Thursday, attention then shifts to potential
for some snow, depending on TROWAL position and timing of cold
air. There is some concern about a snow/strong wind scenario with
impacts to travel, but confidence remains very low at this time.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
ISSUED AT 1236 PM CDT Fri Mar 25 2022
A mix of MVFR and VFR conditions will be seen through 02z/26 as a
storm system passes through southern Wisconsin. Isolated to
scattered rain and snow showers are possible. If a convective
shower impacts a TAF site the potential is there for a wind gust
approaching 50 knots. After 02z/26 conditions will improve to VFR.
Considerable low level mechanical turbulence can be expected due
to the strong gusty winds.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Wind Advisory until 10 PM CDT this evening for Benton-Buchanan-
Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
Muscatine-Scott-Van Buren-Washington.
IL...Wind Advisory until 10 PM CDT this evening for Bureau-Carroll-
Hancock-Henderson-Henry IL-Jo Daviess-McDonough-Mercer-
Putnam-Rock Island-Stephenson-Warren-Whiteside.
MO...Wind Advisory until 10 PM CDT this evening for Clark-Scotland.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...RP Kinney
AVIATION...08Hazardous weather outlook, Mar 25, 2:38 AM CST, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
338 AM CDT Fri Mar 25 2022
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-260845-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
338 AM CDT Fri Mar 25 2022
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
Winds will increase to 20 to 30 mph this morning as a cold front
sweeps through the area. This afternoon and evening, frequent wind
gusts could reach 45 mph, especially near any scattered showers.
By early evening, north of Highway 30, some snow showers are
possible, which could bring brief visibility drops well under 1
mile, but no accumulation. A few wind gusts near 55 mph are
possible between 4 PM and 8 PM today. These winds will certainly
make travel difficult for high profile vehicles. A wind advisory
is in effect for the entire outlook area between 1 PM and 10 PM.
Strong winds, low relative humidities, and dried afternoon vegetation
will combine to result in a very high threat of grass fires this
afternoon.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
ERVIN
In the hours before
Local storm report, Mar 25, 1:57 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 PM CDT FRI MAR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM NON-TSTM WND GST MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
03/25/2022 M60 MPH ROCK ISLAND IL ASOS
FROM ASOS.
&&Special weather statement, Mar 25, 1:57 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
257 PM CDT Fri Mar 25 2022
IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024-
252130-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jo Daviess-
Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam-
Mercer-
Including the cities of Independence, Manchester, Dubuque,
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City,
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney,
Washington, Wapello, Galena, Freeport, Mount Carroll, Sterling,
Moline, Rock Island, Geneseo, Princeton, Hennepin, and Aledo
257 PM CDT Fri Mar 25 2022
...Quick Bursts of Snow/Sleet and Reduced Visibility Expanding
This Afternoon...
Quick bursts of sleet and/or snow and strong winds will continue
to develop through late afternoon. Motorists should be prepared
for bursts of heavy snow and wind gusts around 55 mph. This will
produce sudden drops in visibility, below one quarter mile at
times. The main impacts will be along and north of Interstate 80.
Little or no accumulation is expected on roads, but travel will
still be hazardous at times for the evening commute.
RP Kinney
Local storm report, Mar 25, 2:00 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT FRI MAR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM NON-TSTM WND GST DAVENPORT MUNICIPALITY 41.62N 90.58W
03/25/2022 M55 MPH SCOTT IA ASOS
ASOS STATION KDVN DAVENPORT ARPT.
&&
12Local storm report, Mar 25, 2:37 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 PM CDT FRI MAR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM NON-TSTM WND GST IOWA CITY MUNICIPALITY 41.63N 91.55W
03/25/2022 M54 MPH JOHNSON IA ASOS
ASOS STATION KIOW IOWA CITY ARPT.
&&
12Local storm report, Mar 25, 2:59 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
359 PM CDT FRI MAR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM NON-TSTM WND GST DAVENPORT MUNICIPALITY 41.62N 90.58W
03/25/2022 M59 MPH SCOTT IA ASOS
ASOS STATION KDVN DAVENPORT ARPT. HIGHEST
GUST SO FAR AT THIS SITE.
&&
12Special weather statement, Mar 25, 3:19 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
419 PM CDT Fri Mar 25 2022
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-260030-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque,
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City,
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney,
Washington, Wapello, Fairfield, Mount Pleasant, Burlington,
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll,
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin,
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
419 PM CDT Fri Mar 25 2022
...Quick Bursts of Rain/Snow/and Small Hail and Reduced
Visibility Expanding This Afternoon...
Quick bursts of rain/snow, small hail (graupel) and strong winds
will continue across the area through the early evening.
Motorists should be prepared for bursts of heavy snow and wind
gusts up to 55 mph with isolated higher gusts possible in the
strongest showers. This will produce sudden drops in visibility,
below one quarter mile at times. Little or no accumulation is
expected on roads, but travel will still be hazardous at times for
the evening commute.
DC